Journal of Operator Theory
Volume 92, Issue 2, Autumn 2024 pp. 463-504.
Support expansion C∗-algebras
Authors:
B.M. Braga (1), J. Eisner (2), and D. Sherman (3)
Author institution:
(1) Estrada Dona Castorina 110, 22460-320, Rio de Janeiro, Brazil
(2) University of Virginia, 141 Cabell Drive, Kerchof Hall,
P.O. Box 400137, Charlottesville, VA 22904-4137, U.S.A.
(3) University of Virginia, 141 Cabell Drive, Kerchof Hall,
P.O. Box 400137, Charlottesville, VA 22904-4137, U.S.A
Summary: We consider operators on L2-spaces that expand the support of vectors in a manner controlled by some constraint function. The primary objects of study are C∗-algebras that arise from suitable families of constraints, which we call support expansion C∗-algebras. In the discrete setting, support expansion C∗-algebras are classical uniform Roe algebras, and the continuous version featured here provides examples of ``measurable'' or ``quantum'' uniform Roe algebras as developed in a companion paper. We find that in contrast to the discrete setting, the poset of support expansion C∗-algebras inside B(L2(R)) is extremely rich, with uncountable ascending chains, descending chains, and antichains.
DOI: http://dx.doi.org/10.7900/jot.2022nov07.2412
Keywords: support expansion, uniform Roe algebras
Contents
Full-Text PDF